# SDR DXTA2009092803800

- Difficulty date: September 25, 2009
- Submitted: October 8, 2009
- Operation: Air carrier
- Aircraft: N987QS
- Make and model: Cessna 750
- Aircraft serial: 7500087
- Aircraft time: 8,777 hours, 5,454 cycles
- System (JASC): 2597 · Equipment/Furnishings Wiring
- Part: Varistor
- Part number: V47ZA1
- Condition: Malfunctioned
- Location: Saftey Switch
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

ON TAXI OUT, SMELLED SMOKE IN COCKPIT, FOLLOWED BY THE CYAN REMOTE CB TRIPPED CAS MESSAGE. SMOKE ODOR STOPPED AFTER MESSAGE APPEARED.  CIRCUIT BREAKER HK005 IS TRIPPED IN BAGGAGE COMPARTMENT.   INSPECTED & FOUND CB "HK0D5" POPPED. RESET BREAKER & CHECKED PAX SAFETY SWITCH IS IN OFF POSITION.  POWER ON ACFT FOR 20 MIN WITH NO BREAKER TRIPPING.  TURNED SEAT BELT SIGNS ON & AFTER 5 MIN BREAKER "HKOOD' TRIPPED AGAIN. DID NOT DETECT SMOKE.  POWERED OFF & RESET BREAKER.  REAPPLIED POWER & SEAT BELT SIGN.  INSPECTED SEAT BELT SIGNS FOR SHORTING.  ALL SIGNS WORKING CORRECTLY.  INSPECED BACK OF SIGNS OF ARCING, NONE FOUND.   LET ACFT SIT FOR 30 MIN WITH SEAT BELT SIGNS ON & UNABLE TO REPRODUCE PREVIOUS FAULT. POWERED DOWN ACFT & REMOVED TILT PANEL WITH  AND INSPECTED PAX SAFETY SWITCH BACK AS WELL AS RELAY  "K1002" WHICH IS POWERED BY CB "HK005" WITH NO EVIDENCE OF SHORTING. SUSPECT FAILED VARISTER TO BE ODOR WHEN THE BREAKER POPPED.  VARISTER AND RELAY SOCKET ARE ON  ORDER.  ALL WORK DONE PER WDM 33-20-01. R & R VARISTOR.  INSPECTED RELAY SOCKET ASSY.  NO DEFECTS NOTED.  POWERED UP AIRCRAFT AND TURNED ON SAFETY SWITCH.  AFTER 30 MINUTES NO SMOKE ODOR  OR CB POPPED.  PUT SWITCH IN THE PAX SAFETY POSITION AFTER 1 HOUR NO SMOKEODOR OR CB POPPED.  IAW WDM 20-10-04 AND WDM 33-20-01 NO FURTHER DEFECTS NOTED.  ORIGINAL SUBMISSION: 9/28/2009
